Paracetamol + Guaifenesin + Phenylephrine Hydrochloride Perrigo (Acetaminophen,Guaifenesin,Phenylephrine Hydrochloride)

Components:
Guaifenesin, Phenylephrine Hydrochloride, Acetaminophen
Method of action:
Analgesic, Anticonvulsant, Anti-Inflammatory, Antipyretic, Cough And Cold Preparations
Available in countries
See all
close
Medically reviewed by Kovalenko Svetlana Olegovna, PharmD Last updated on 2019.07.17

Name of the medicinal product

Paracetamol + Guaifenesin + Phenylephrine Hydrochloride Perrigo (Acetaminophen,Guaifenesin,Phenylephrine Hydrochloride)

Qualitative and quantitative composition

Guaifenesin; Phenylephrine Hydrochloride; Acetaminophen

Therapeutic indications

The information provided in Therapeutic indications of Paracetamol + Guaifenesin + Phenylephrine Hydrochloride Perrigo (Acetaminophen,Guaifenesin,Phenylephrine Hydrochloride) is based on data of another medicine with exactly the same composition as the Paracetamol + Guaifenesin + Phenylephrine Hydrochloride Perrigo (Acetaminophen,Guaifenesin,Phenylephrine Hydrochloride) of the medicine (Guaifenesin, Phenylephrine Hydrochloride, Acetaminophen). Be careful and be sure to specify the information on the section Therapeutic indications in the instructions to the drug Paracetamol + Guaifenesin + Phenylephrine Hydrochloride Perrigo (Acetaminophen,Guaifenesin,Phenylephrine Hydrochloride) directly from the package or from the pharmacist at the pharmacy.
more... close

For the relief of symptoms of colds and influenza, including the relief of aches and pains, sore throat, headache, nasal congestion, lowering of temperature and chesty coughs.

Dosage (Posology) and method of administration

The information provided in Dosage (Posology) and method of administration of Paracetamol + Guaifenesin + Phenylephrine Hydrochloride Perrigo (Acetaminophen,Guaifenesin,Phenylephrine Hydrochloride) is based on data of another medicine with exactly the same composition as the Paracetamol + Guaifenesin + Phenylephrine Hydrochloride Perrigo (Acetaminophen,Guaifenesin,Phenylephrine Hydrochloride) of the medicine (Guaifenesin, Phenylephrine Hydrochloride, Acetaminophen). Be careful and be sure to specify the information on the section Dosage (Posology) and method of administration in the instructions to the drug Paracetamol + Guaifenesin + Phenylephrine Hydrochloride Perrigo (Acetaminophen,Guaifenesin,Phenylephrine Hydrochloride) directly from the package or from the pharmacist at the pharmacy.
more... close

Patients should consult a doctor or pharmacist if symptoms persist for more than 3 days, or worsen.

Posology:

Adults and adolescents 12 years and over: One sachet dissolved by stirring in hot water and sweetened to taste.

Dose may be repeated in 4-6 hours. No more than four doses should be taken in 24 hours.

Not to be given to children under 12.

Method of administration

Oral administration after dissolution in water.

Elderly Population: No dosage adjustment is considered necessary in the elderly.

Contraindications

The information provided in Contraindications of Paracetamol + Guaifenesin + Phenylephrine Hydrochloride Perrigo (Acetaminophen,Guaifenesin,Phenylephrine Hydrochloride) is based on data of another medicine with exactly the same composition as the Paracetamol + Guaifenesin + Phenylephrine Hydrochloride Perrigo (Acetaminophen,Guaifenesin,Phenylephrine Hydrochloride) of the medicine (Guaifenesin, Phenylephrine Hydrochloride, Acetaminophen). Be careful and be sure to specify the information on the section Contraindications in the instructions to the drug Paracetamol + Guaifenesin + Phenylephrine Hydrochloride Perrigo (Acetaminophen,Guaifenesin,Phenylephrine Hydrochloride) directly from the package or from the pharmacist at the pharmacy.
more... close

-

- Severe coronary heart disease and cardiovascular disorders

- Hypertension

- Hyperthyroidism

- Contraindicated in patients currently receiving or within two weeks of stopping therapy with monoamine oxidase inhibitors (MAOI)

- Concomitant use of other sympathomimetic decongestants

Special warnings and precautions for use

The information provided in Special warnings and precautions for use of Paracetamol + Guaifenesin + Phenylephrine Hydrochloride Perrigo (Acetaminophen,Guaifenesin,Phenylephrine Hydrochloride) is based on data of another medicine with exactly the same composition as the Paracetamol + Guaifenesin + Phenylephrine Hydrochloride Perrigo (Acetaminophen,Guaifenesin,Phenylephrine Hydrochloride) of the medicine (Guaifenesin, Phenylephrine Hydrochloride, Acetaminophen). Be careful and be sure to specify the information on the section Special warnings and precautions for use in the instructions to the drug Paracetamol + Guaifenesin + Phenylephrine Hydrochloride Perrigo (Acetaminophen,Guaifenesin,Phenylephrine Hydrochloride) directly from the package or from the pharmacist at the pharmacy.
more... close

Use with caution in patients with Raynaud's phenomenon or diabetes mellitus.

Care is advised in the administration of paracetamol to patients with severe renal or severe hepatic impairment. The hazard of overdose is greater in those with non-cirrhotic alcoholic liver disease.

Patients should be advised not to take other paracetamol -containing products concurrently.

Immediate medical advice should be sought in the event of an overdose, even if the patient feels well because of the risk of delayed serious liver damage.

Phenylephrine should be used with care in patients with closed angle glaucoma and prostatic enlargement.

The product should not be used during pregnancy unless recommended by a healthcare professional.

Use during breastfeeding should be avoided, unless recommended by a healthcare professional.

Patients with rare hereditary problems of galactose intolerance, the Lapp lactase deficiency or glucose-galactose malabsorption should not take this medicine.

Patients with rare hereditary problems of fructose intolerance, glucose- galactose malabsorption or sucrase-isomaltase insufficiency should not take this medicine.

This product also contains 1973.3mg sucrose per dose (total sugars 2g). Patients with rare hereditary problems of fructose intolerance, glucose-galactose malabsorption or sucrase-isomaltase insufficiency should not take this medicine.

This product contains 129.0mg (5.6mmol) sodium per dose - to be taken into consideration for patients on a controlled sodium diet.

Contains a source of phenylalanine. May be harmful for people with phenylketonuria.

Effects on ability to drive and use machines

The information provided in Effects on ability to drive and use machines of Paracetamol + Guaifenesin + Phenylephrine Hydrochloride Perrigo (Acetaminophen,Guaifenesin,Phenylephrine Hydrochloride) is based on data of another medicine with exactly the same composition as the Paracetamol + Guaifenesin + Phenylephrine Hydrochloride Perrigo (Acetaminophen,Guaifenesin,Phenylephrine Hydrochloride) of the medicine (Guaifenesin, Phenylephrine Hydrochloride, Acetaminophen). Be careful and be sure to specify the information on the section Effects on ability to drive and use machines in the instructions to the drug Paracetamol + Guaifenesin + Phenylephrine Hydrochloride Perrigo (Acetaminophen,Guaifenesin,Phenylephrine Hydrochloride) directly from the package or from the pharmacist at the pharmacy.
more... close

Paracetamol + Guaifenesin + Phenylephrine Hydrochloride Perrigo (Acetaminophen,Guaifenesin,Phenylephrine Hydrochloride) Lemon has no or negligible influence on ability to drive or use machinery.

Undesirable effects

The information provided in Undesirable effects of Paracetamol + Guaifenesin + Phenylephrine Hydrochloride Perrigo (Acetaminophen,Guaifenesin,Phenylephrine Hydrochloride) is based on data of another medicine with exactly the same composition as the Paracetamol + Guaifenesin + Phenylephrine Hydrochloride Perrigo (Acetaminophen,Guaifenesin,Phenylephrine Hydrochloride) of the medicine (Guaifenesin, Phenylephrine Hydrochloride, Acetaminophen). Be careful and be sure to specify the information on the section Undesirable effects in the instructions to the drug Paracetamol + Guaifenesin + Phenylephrine Hydrochloride Perrigo (Acetaminophen,Guaifenesin,Phenylephrine Hydrochloride) directly from the package or from the pharmacist at the pharmacy.
more... close

Adverse events which have been associated with paracetamol, guaifenesin and phenylephrine are given below, tabulated by system organ class and frequency. Frequencies are defined as: Very common (>1/10); Common (>1/100 and <1/10); Uncommon (>1/1000 and <1/100); Rare (>1/10,000 and <1/1000); Very rare (< 1/10,000); Not known (cannot be estimated from the available data). Within each frequency grouping, adverse events are presented in order of decreasing seriousness.

System Organ Class

Frequency

Adverse Events

Blood and Lymphatic System Disorders

Not known

Thrombocytopenia, leucopenia, pancytopenia, neutropenia, agranulocytosis1

Immune System Disorders

Not known

Hypersensitivity

Gastrointestinal Disorders

Not known

Abdominal discomfort, nausea, vomiting

Skin and Subcutaneous Tissue Disorders

Very rare

Not known

Cases of serious skin reactions have been reported

Skin rash

Renal and Urinary Disorders

Not known

Urinary retention2

Description of Selected Adverse Reactions

1 There have been reports of blood dyscrasias including thrombocytopenia, leucopenia, pancytopenia, neutropenia and agranulocytosis, but these were not necessarily causally related to paracetamol.

2 Especially in males

Reporting of Suspected Adverse Reactions

Reporting suspected adverse reactions after authorisation of the medicinal product is important. It allows continued monitoring of the benefit/risk balance of the medicinal product. Healthcare professionals are asked to report any suspected adverse reactions via the Yellow Card Scheme at: www.mhra.gov.uk/yellowcard.

Overdose

The information provided in Overdose of Paracetamol + Guaifenesin + Phenylephrine Hydrochloride Perrigo (Acetaminophen,Guaifenesin,Phenylephrine Hydrochloride) is based on data of another medicine with exactly the same composition as the Paracetamol + Guaifenesin + Phenylephrine Hydrochloride Perrigo (Acetaminophen,Guaifenesin,Phenylephrine Hydrochloride) of the medicine (Guaifenesin, Phenylephrine Hydrochloride, Acetaminophen). Be careful and be sure to specify the information on the section Overdose in the instructions to the drug Paracetamol + Guaifenesin + Phenylephrine Hydrochloride Perrigo (Acetaminophen,Guaifenesin,Phenylephrine Hydrochloride) directly from the package or from the pharmacist at the pharmacy.
more... close

Paracetamol

Liver damage is possible in adults who have taken 10 g or more of paracetamol. Ingestion of 5 g or more of paracetamol may lead to liver damage if the patient has risk factors (see below).

Risk Factors

If the patient:

(a) Is on long-term treatment with carbamazepine, phenobarbitone, phenytoin, primidone, rifampicin, St John's Wort or other drugs that induce liver enzymes,

or

(b) Regularly consumes ethanol in excess of recommended amounts,

or

(c) Is likely to be glutathione depleted, e.g. eating disorders, cystic fibrosis, HIV infection, starvation, cachexia.

Symptoms

Symptoms of paracetamol overdose in the first 24 hours are pallor, nausea, vomiting, anorexia and abdominal pain. Liver damage may become apparent 12 to 48 hours after ingestion. Abnormalities of glucose metabolism and metabolic acidosis may occur. In severe poisoning, hepatic failure may progress to encephalopathy, haemorrhage, hypoglycaemia, cerebral oedema, and death. Acute renal failure with acute tubular necrosis, strongly suggested by loin pain, haematuria and proteinuria, may develop even in the absence of severe liver damage. Cardiac arrhythmias and pancreatitis have been reported.

Management

Immediate treatment is essential in the management of paracetamol overdose. Despite a lack of significant early symptoms, patients should be referred to hospital urgently for immediate medical attention. Symptoms may be limited to nausea or vomiting and may not reflect the severity of overdose or the risk of organ damage. Management should be in accordance with established treatment guidelines, see BNF overdose section.

Treatment with activated charcoal should be considered if the overdose has been taken within 1 hour. Plasma paracetamol concentration should be measured at 4 hours or later after ingestion (earlier concentrations are unreliable). Treatment with N-acetylcysteine may be used up to 24 hours after ingestion of paracetamol, however, the maximum protective effect is obtained up to 8 hours post-ingestion. The effectiveness of the antidote declines sharply after this time. If required the patient should be given intravenous N-acetylcysteine, in line with the established dosage schedule. If vomiting is not a problem, oral methionine may be a suitable alternative for remote areas, outside hospital. Management of patients who present with serious hepatic dysfunction beyond 24 hours from ingestion should be discussed with the NPIS or a liver unit.

Phenylephrine hydrochloride

Features of severe overdose of phenylephrine include haemodynamic changes and cardiovascular collapse with respiratory depression. Treatment includes symptomatic and supportive measures. Hypertensive effects may be treated with an i.v. alpha-receptor-blocking agent.

Phenylephrine overdose is likely to result in: nervousness, headache, dizziness, insomnia, increased blood pressure, nausea, vomiting, mydriasis, acute angle closure glaucoma (most likely to occur in those with closed angle glaucoma), tachycardia, palpitations, allergic reactions (e.g. rash, urticaria, allergic dermatitis), dysuria, urinary retention (most likely to occur in those with bladder outlet obstruction, such as prostatic hypertrophy).

Additional symptoms may include, hypertension, and possibly reflex bradycardia. In severe cases confusion, seizures and arrhythmias may occur. However the amount required to produce serious phenylephrine toxicity would be greater than that required to cause paracetamol-related liver toxicity.

Treatment should be as clinically appropriate. Severe hypertension may need to be treated with alpha blocking medicinal products such as phentolamine.

Guaifenesin

Very large doses may cause nausea and vomiting. The active substance is, however, rapidly metabolised and excreted in the urine. Patients should be kept under observation and treated symptomatically.

Pharmacodynamic properties

The information provided in Pharmacodynamic properties of Paracetamol + Guaifenesin + Phenylephrine Hydrochloride Perrigo (Acetaminophen,Guaifenesin,Phenylephrine Hydrochloride) is based on data of another medicine with exactly the same composition as the Paracetamol + Guaifenesin + Phenylephrine Hydrochloride Perrigo (Acetaminophen,Guaifenesin,Phenylephrine Hydrochloride) of the medicine (Guaifenesin, Phenylephrine Hydrochloride, Acetaminophen). Be careful and be sure to specify the information on the section Pharmacodynamic properties in the instructions to the drug Paracetamol + Guaifenesin + Phenylephrine Hydrochloride Perrigo (Acetaminophen,Guaifenesin,Phenylephrine Hydrochloride) directly from the package or from the pharmacist at the pharmacy.
more... close

Pharmacotherapeutic group: Analgesics, Anilides,

ATC Code: N02B E51. Paracetamol, combinations excl. psycholeptics

Paracetamol: Paracetamol has both analgesic and antipyretic activity, which is believed to be mediated principally through its inhibition of prostaglandin synthesis within the central nervous system.

Phenylephrine hydrochloride: Phenylephrine is sympathomimetic post-synaptic α1-adrenergic receptor agonist with low cardioselective beta receptor affinity and minimal central nervous stimulant activity. It is a recognised decongestant and acts by vasoconstriction to reduce oedema and nasal swelling.

Guaifenesin: Guaifenesin is an expectorant which reduces the viscosity of tenacious sputum.

The active ingredients are not known to cause sedation.

Pharmacokinetic properties

The information provided in Pharmacokinetic properties of Paracetamol + Guaifenesin + Phenylephrine Hydrochloride Perrigo (Acetaminophen,Guaifenesin,Phenylephrine Hydrochloride) is based on data of another medicine with exactly the same composition as the Paracetamol + Guaifenesin + Phenylephrine Hydrochloride Perrigo (Acetaminophen,Guaifenesin,Phenylephrine Hydrochloride) of the medicine (Guaifenesin, Phenylephrine Hydrochloride, Acetaminophen). Be careful and be sure to specify the information on the section Pharmacokinetic properties in the instructions to the drug Paracetamol + Guaifenesin + Phenylephrine Hydrochloride Perrigo (Acetaminophen,Guaifenesin,Phenylephrine Hydrochloride) directly from the package or from the pharmacist at the pharmacy.
more... close

Paracetamol: Paracetamol is absorbed rapidly and completely from the small intestine, producing peak plasma levels after 15-20 minutes following oral dosing. The systemic availability is subject to first-pass metabolism and varies with dose between 70% and 90%. The drug is rapidly and widely distributed throughout the body and is eliminated from plasma with a T½ of approximately 2 hours. The major metabolites are glucuronide and sulphate conjugates (>80%) which are excreted in urine.

Phenylephrine hydrochloride: Phenylephrine is absorbed from the gastrointestinal tract, but has reduced bioavailability by the oral route due to first-pass metabolism. It retains activity as a nasal decongestant when given orally, the drug distributing through the systemic circulation to the vascular bed of the nasal mucosa. When taken by mouth as a nasal decongestant phenylephrine is usually given at intervals of 4-6 hours.

Guaifenesin: Guaifenesin is absorbed from the gastrointestinal tract. It is rapidly metabolised by oxidation to ί-(2 methoxy-phenoxy) lactic acid; which is excreted in the urine. Within 3 hours, approximately 40% of a single dose is excreted in the urine as this metabolite. The half-life in plasma is approximately 1 hour. Guaifenesin may increase the rate of absorption of paracetamol.

Pharmacotherapeutic group

The information provided in Pharmacotherapeutic group of Paracetamol + Guaifenesin + Phenylephrine Hydrochloride Perrigo (Acetaminophen,Guaifenesin,Phenylephrine Hydrochloride) is based on data of another medicine with exactly the same composition as the Paracetamol + Guaifenesin + Phenylephrine Hydrochloride Perrigo (Acetaminophen,Guaifenesin,Phenylephrine Hydrochloride) of the medicine (Guaifenesin, Phenylephrine Hydrochloride, Acetaminophen). Be careful and be sure to specify the information on the section Pharmacotherapeutic group in the instructions to the drug Paracetamol + Guaifenesin + Phenylephrine Hydrochloride Perrigo (Acetaminophen,Guaifenesin,Phenylephrine Hydrochloride) directly from the package or from the pharmacist at the pharmacy.
more... close
Analgesics, Anilides,

Preclinical safety data

The information provided in Preclinical safety data of Paracetamol + Guaifenesin + Phenylephrine Hydrochloride Perrigo (Acetaminophen,Guaifenesin,Phenylephrine Hydrochloride) is based on data of another medicine with exactly the same composition as the Paracetamol + Guaifenesin + Phenylephrine Hydrochloride Perrigo (Acetaminophen,Guaifenesin,Phenylephrine Hydrochloride) of the medicine (Guaifenesin, Phenylephrine Hydrochloride, Acetaminophen). Be careful and be sure to specify the information on the section Preclinical safety data in the instructions to the drug Paracetamol + Guaifenesin + Phenylephrine Hydrochloride Perrigo (Acetaminophen,Guaifenesin,Phenylephrine Hydrochloride) directly from the package or from the pharmacist at the pharmacy.
more... close

There are no preclinical data of relevance to the prescriber, which are additional to those already included in other sections of the SmPC.

Incompatibilities

The information provided in Incompatibilities of Paracetamol + Guaifenesin + Phenylephrine Hydrochloride Perrigo (Acetaminophen,Guaifenesin,Phenylephrine Hydrochloride) is based on data of another medicine with exactly the same composition as the Paracetamol + Guaifenesin + Phenylephrine Hydrochloride Perrigo (Acetaminophen,Guaifenesin,Phenylephrine Hydrochloride) of the medicine (Guaifenesin, Phenylephrine Hydrochloride, Acetaminophen). Be careful and be sure to specify the information on the section Incompatibilities in the instructions to the drug Paracetamol + Guaifenesin + Phenylephrine Hydrochloride Perrigo (Acetaminophen,Guaifenesin,Phenylephrine Hydrochloride) directly from the package or from the pharmacist at the pharmacy.
more... close

None known.

Special precautions for disposal and other handling

The information provided in Special precautions for disposal and other handling of Paracetamol + Guaifenesin + Phenylephrine Hydrochloride Perrigo (Acetaminophen,Guaifenesin,Phenylephrine Hydrochloride) is based on data of another medicine with exactly the same composition as the Paracetamol + Guaifenesin + Phenylephrine Hydrochloride Perrigo (Acetaminophen,Guaifenesin,Phenylephrine Hydrochloride) of the medicine (Guaifenesin, Phenylephrine Hydrochloride, Acetaminophen). Be careful and be sure to specify the information on the section Special precautions for disposal and other handling in the instructions to the drug Paracetamol + Guaifenesin + Phenylephrine Hydrochloride Perrigo (Acetaminophen,Guaifenesin,Phenylephrine Hydrochloride) directly from the package or from the pharmacist at the pharmacy.
more... close

Not applicable.